Acute anticholinergic delirium has been reported to occur following ingestion of antidepressants, neuroleptics and antiparkinsonian drugs in toxic and therapeutic doses. A case is described of a chronic central anticholinergic syndrome in a patient receiving a combination of such drugs. This chronic anticholinergic toxicity was superimposed on manic depressive illness which resulted in incorrect diagnoses including schizophrenia and dementia and, accordingly, improper management. Diagnosis of central anticholinergic toxicity may be overlooked in psychiatric patients because the symptoms of toxicity can be incorrectly ascribed to psychiatric illness. It may also be overlooked in elderly patients who are prone to demonstrate confusion and problems with memory. The recognition of this syndrome in the patient reported, at least nine years after it developed, led to appropriate management which ultimately resulted in a dramatic change in her ability to function.